• Previous Article
    Derivative estimates for screened Vlasov-Poisson system around Penrose-stable equilibria
  • KRM Home
  • This Issue
  • Next Article
    On the entropic property of the Ellipsoidal Statistical model with the prandtl number below 2/3
December  2020, 13(6): 1175-1191. doi: 10.3934/krm.2020042

Global existence theorem for a model governing the motion of two cell populations

Department of Mathematics & Statistics, Mississippi State University, Mississippi State, MS 39762, USA

Received  April 2020 Revised  July 2020 Published  September 2020

This article is concerned with the existence of a weak solution to the initial boundary problem for a cross-diffusion system which arises in the study of two cell population growth. The mathematical challenge is due to the fact that the coefficient matrix is non-symmetric and degenerate in the sense that its determinant is $ 0 $. The existence assertion is established by exploring the fact that the total population density satisfies a porous media equation.

Citation: Brock C. Price, Xiangsheng Xu. Global existence theorem for a model governing the motion of two cell populations. Kinetic & Related Models, 2020, 13 (6) : 1175-1191. doi: 10.3934/krm.2020042
References:
[1]

M. Bertsch, M. E. Gurtin and D. Hilhorst, On interacting populations that disperse to avoid crowding: the case of equal dispersal velocities, Nonlinear Anal., 11 (1987), 493-499. doi: 10.1016/0362-546X(87)90067-8.  Google Scholar

[2]

M. BertschM. E. GurtinD. Hilhorst and L. A. Peletier, On interacting populations that disperse to avoid crowding: Preservation of segregation, J. Math. Biology, 23 (1985), 1-13.  doi: 10.1007/BF00276555.  Google Scholar

[3]

F. BubbaB. PerthameC. Pouchol and M. Schmidtchen, Hele-Shaw limit for a system of two reaction-(cross-)diffusion equations for living tissues, Arch. Rational Mech. Anal., 236 (2020), 735-766.  doi: 10.1007/s00205-019-01479-1.  Google Scholar

[4]

H. Byrne and M. A. J. Chaplain, Modelling the role of cell-cell adhesion in the growth and development of carcinomas, Mathematical and Computer Modelling, 24 (1996), 1-17.  doi: 10.1016/S0895-7177(96)00174-4.  Google Scholar

[5]

H. Byrne and D. Drasdo, Individual-based and continuum models of growing cell populations: A comparison, Journal of mathematical biology, 58 (2009), 657-687.  doi: 10.1007/s00285-008-0212-0.  Google Scholar

[6]

J. A. CarrilloS. FagioliF. Santambrogio and M. Schmidtchen, Splitting schemes & segregation in reaction-(cross-)diffusion systems, SIAM J. Math. Anal., 50 (2018), 5695-5718.  doi: 10.1137/17M1158379.  Google Scholar

[7]

X. ChenE. S. Daus and A. Jüngel, Global existence analysis of cross-diffusion population systems for multiple species, Arch. Ration. Mech. Anal., 227 (2018), 715-747.  doi: 10.1007/s00205-017-1172-6.  Google Scholar

[8]

X. Chen and A. Jüngel, When do cross-diffusion systems have an entropy structure? arXiv: 1908.06873, [math.AP], 2019. Google Scholar

[9]

E. DiBenedetto, Degenerate Parabolic Equations, Springer-Verlag, New York, 1993. doi: 10.1007/978-1-4612-0895-2.  Google Scholar

[10]

L. C. Evans, Weak Convergence Methods for Nonlinear Partial Differential Equations, CBMS #74, American Mathematical Society, 1990. Third printing, 2002. doi: 10.1090/cbms/074.  Google Scholar

[11]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[12]

M. E. Gurtin and A. C. Pipkin, A note on interacting populations that disperse to avoid crowding, Quarterly Appl. Math., 42 (1984), 87-94.  doi: 10.1090/qam/736508.  Google Scholar

[13]

P. GwiazdaB. Perthame and A. Świerczewska-Gwiazdak, A two species hyperbolic-parabolic model of tissue growth, Comm. Partial Differential Equations, 44 (2019), 1605-1618.  doi: 10.1080/03605302.2019.1650064.  Google Scholar

[14]

A. Jüngel, The boundedness-by-entropy method for cross-diffusion systems, Nonlinearity, 28 (2015), 1963-2001.  doi: 10.1088/0951-7715/28/6/1963.  Google Scholar

[15]

Q. A. Ladyzenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasi-linear Equations of Parabolic Type, Tran. Math. Monographs, Vol. 23, AMS, Providence, RI, 1968.  Google Scholar

[16]

T. LorenziA. Lorz and B. Perthame, On interfaces between cell populations with different mobilities, Kinetic and Related Models, 10 (2017), 299-311.  doi: 10.3934/krm.2017012.  Google Scholar

[17]

J. Simon, Compact sets in the space $L^p(0, T;B)$, Ann. Mat. Pura Appl., 146 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

[18]

R. Temam, Navier-Stokes Equations: Theory and Numerical Analysis, AMS Chelsea Publishing, Providence, RI, 2001. doi: 10.1090/chel/343.  Google Scholar

show all references

References:
[1]

M. Bertsch, M. E. Gurtin and D. Hilhorst, On interacting populations that disperse to avoid crowding: the case of equal dispersal velocities, Nonlinear Anal., 11 (1987), 493-499. doi: 10.1016/0362-546X(87)90067-8.  Google Scholar

[2]

M. BertschM. E. GurtinD. Hilhorst and L. A. Peletier, On interacting populations that disperse to avoid crowding: Preservation of segregation, J. Math. Biology, 23 (1985), 1-13.  doi: 10.1007/BF00276555.  Google Scholar

[3]

F. BubbaB. PerthameC. Pouchol and M. Schmidtchen, Hele-Shaw limit for a system of two reaction-(cross-)diffusion equations for living tissues, Arch. Rational Mech. Anal., 236 (2020), 735-766.  doi: 10.1007/s00205-019-01479-1.  Google Scholar

[4]

H. Byrne and M. A. J. Chaplain, Modelling the role of cell-cell adhesion in the growth and development of carcinomas, Mathematical and Computer Modelling, 24 (1996), 1-17.  doi: 10.1016/S0895-7177(96)00174-4.  Google Scholar

[5]

H. Byrne and D. Drasdo, Individual-based and continuum models of growing cell populations: A comparison, Journal of mathematical biology, 58 (2009), 657-687.  doi: 10.1007/s00285-008-0212-0.  Google Scholar

[6]

J. A. CarrilloS. FagioliF. Santambrogio and M. Schmidtchen, Splitting schemes & segregation in reaction-(cross-)diffusion systems, SIAM J. Math. Anal., 50 (2018), 5695-5718.  doi: 10.1137/17M1158379.  Google Scholar

[7]

X. ChenE. S. Daus and A. Jüngel, Global existence analysis of cross-diffusion population systems for multiple species, Arch. Ration. Mech. Anal., 227 (2018), 715-747.  doi: 10.1007/s00205-017-1172-6.  Google Scholar

[8]

X. Chen and A. Jüngel, When do cross-diffusion systems have an entropy structure? arXiv: 1908.06873, [math.AP], 2019. Google Scholar

[9]

E. DiBenedetto, Degenerate Parabolic Equations, Springer-Verlag, New York, 1993. doi: 10.1007/978-1-4612-0895-2.  Google Scholar

[10]

L. C. Evans, Weak Convergence Methods for Nonlinear Partial Differential Equations, CBMS #74, American Mathematical Society, 1990. Third printing, 2002. doi: 10.1090/cbms/074.  Google Scholar

[11]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin, 1983. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[12]

M. E. Gurtin and A. C. Pipkin, A note on interacting populations that disperse to avoid crowding, Quarterly Appl. Math., 42 (1984), 87-94.  doi: 10.1090/qam/736508.  Google Scholar

[13]

P. GwiazdaB. Perthame and A. Świerczewska-Gwiazdak, A two species hyperbolic-parabolic model of tissue growth, Comm. Partial Differential Equations, 44 (2019), 1605-1618.  doi: 10.1080/03605302.2019.1650064.  Google Scholar

[14]

A. Jüngel, The boundedness-by-entropy method for cross-diffusion systems, Nonlinearity, 28 (2015), 1963-2001.  doi: 10.1088/0951-7715/28/6/1963.  Google Scholar

[15]

Q. A. Ladyzenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasi-linear Equations of Parabolic Type, Tran. Math. Monographs, Vol. 23, AMS, Providence, RI, 1968.  Google Scholar

[16]

T. LorenziA. Lorz and B. Perthame, On interfaces between cell populations with different mobilities, Kinetic and Related Models, 10 (2017), 299-311.  doi: 10.3934/krm.2017012.  Google Scholar

[17]

J. Simon, Compact sets in the space $L^p(0, T;B)$, Ann. Mat. Pura Appl., 146 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

[18]

R. Temam, Navier-Stokes Equations: Theory and Numerical Analysis, AMS Chelsea Publishing, Providence, RI, 2001. doi: 10.1090/chel/343.  Google Scholar

[1]

Hideki Murakawa. Fast reaction limit of reaction-diffusion systems. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1047-1062. doi: 10.3934/dcdss.2020405

[2]

Hirofumi Izuhara, Shunsuke Kobayashi. Spatio-temporal coexistence in the cross-diffusion competition system. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 919-933. doi: 10.3934/dcdss.2020228

[3]

Chihiro Aida, Chao-Nien Chen, Kousuke Kuto, Hirokazu Ninomiya. Bifurcation from infinity with applications to reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3031-3055. doi: 10.3934/dcds.2020053

[4]

Yukio Kan-On. On the limiting system in the Shigesada, Kawasaki and Teramoto model with large cross-diffusion rates. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3561-3570. doi: 10.3934/dcds.2020161

[5]

Shin-Ichiro Ei, Hiroshi Ishii. The motion of weakly interacting localized patterns for reaction-diffusion systems with nonlocal effect. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 173-190. doi: 10.3934/dcdsb.2020329

[6]

El Haj Laamri, Michel Pierre. Stationary reaction-diffusion systems in $ L^1 $ revisited. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 455-464. doi: 10.3934/dcdss.2020355

[7]

Klemens Fellner, Jeff Morgan, Bao Quoc Tang. Uniform-in-time bounds for quadratic reaction-diffusion systems with mass dissipation in higher dimensions. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 635-651. doi: 10.3934/dcdss.2020334

[8]

Gheorghe Craciun, Jiaxin Jin, Casian Pantea, Adrian Tudorascu. Convergence to the complex balanced equilibrium for some chemical reaction-diffusion systems with boundary equilibria. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1305-1335. doi: 10.3934/dcdsb.2020164

[9]

Guillaume Cantin, M. A. Aziz-Alaoui. Dimension estimate of attractors for complex networks of reaction-diffusion systems applied to an ecological model. Communications on Pure & Applied Analysis, 2021, 20 (2) : 623-650. doi: 10.3934/cpaa.2020283

[10]

Weiwei Liu, Jinliang Wang, Yuming Chen. Threshold dynamics of a delayed nonlocal reaction-diffusion cholera model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020316

[11]

Abdelghafour Atlas, Mostafa Bendahmane, Fahd Karami, Driss Meskine, Omar Oubbih. A nonlinear fractional reaction-diffusion system applied to image denoising and decomposition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020321

[12]

Masaharu Taniguchi. Axisymmetric traveling fronts in balanced bistable reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3981-3995. doi: 10.3934/dcds.2020126

[13]

Maho Endo, Yuki Kaneko, Yoshio Yamada. Free boundary problem for a reaction-diffusion equation with positive bistable nonlinearity. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3375-3394. doi: 10.3934/dcds.2020033

[14]

Shin-Ichiro Ei, Shyuh-Yaur Tzeng. Spike solutions for a mass conservation reaction-diffusion system. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3357-3374. doi: 10.3934/dcds.2020049

[15]

Alexandra Köthe, Anna Marciniak-Czochra, Izumi Takagi. Hysteresis-driven pattern formation in reaction-diffusion-ODE systems. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3595-3627. doi: 10.3934/dcds.2020170

[16]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

[17]

H. M. Srivastava, H. I. Abdel-Gawad, Khaled Mohammed Saad. Oscillatory states and patterns formation in a two-cell cubic autocatalytic reaction-diffusion model subjected to the Dirichlet conditions. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020433

[18]

Lin Shi, Xuemin Wang, Dingshi Li. Limiting behavior of non-autonomous stochastic reaction-diffusion equations with colored noise on unbounded thin domains. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5367-5386. doi: 10.3934/cpaa.2020242

[19]

Nabahats Dib-Baghdadli, Rabah Labbas, Tewfik Mahdjoub, Ahmed Medeghri. On some reaction-diffusion equations generated by non-domiciliated triatominae, vectors of Chagas disease. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021004

[20]

Chungang Shi, Wei Wang, Dafeng Chen. Weak time discretization for slow-fast stochastic reaction-diffusion equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021019

2019 Impact Factor: 1.311

Metrics

  • PDF downloads (70)
  • HTML views (88)
  • Cited by (0)

Other articles
by authors

[Back to Top]